Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 110, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 7, 2008, 10:18 PM EDT for Suffolk County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 10:18 PM EDT (02:18 UTC)
- Expired
- Aug 7, 2008, 10:47 PM EDT
- In force
- 29 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 28 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 080218
SVROKX
NYC103-080300-
/O.NEW.KOKX.SV.W.0110.080808T0218Z-080808T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1018 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1100 PM EDT...
* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIVERHEAD TO WESTHAMPTON...AND
MOVING NORTHEAST AT 18 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RIVERHEAD BY 1025 PM...
SHINNECOCK HILLS BY 1050 PM...
SOUTHAMPTON BY 1100 PM...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4077 7269 4080 7269 4092 7278 4097 7254
4093 7257 4092 7261 4092 7247 4095 7245
4098 7248 4100 7243 4096 7245 4096 7242
4098 7239 4089 7233
TIME...MOT...LOC 0217Z 235DEG 16KT 4094 7270 4087 7263
4079 7262
$$
BAS1 follow-up statement
000
WWUS51 KOKX 080247
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1047 PM EDT THU AUG 7 2008
NYC103-080257-
/O.CAN.KOKX.SV.W.0110.000000T0000Z-080808T0300Z/
SUFFOLK NY-
1047 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY IS CANCELLED...
THUNDERSTORMS OVER SOUTHEAST SUFFOLK COUNTY HAVE MOVED OFFSHORE.
THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4077 7269 4080 7269 4092 7278 4097 7254
4093 7257 4092 7261 4092 7247 4095 7245
4098 7248 4100 7243 4096 7245 4096 7242
4098 7239 4089 7233
TIME...MOT...LOC 0247Z 235DEG 16KT 4102 7255 4095 7249
4087 7248
$$
BASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:13 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 7, 9:13 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 913 PM EDT THU AUG 7 2008 .SYNOPSIS... A BROAD UPPER TROUGH ALONG THE EASTERN SEABOARD ASSOCIATED WITH A CLOSED UPPER LEVEL LOW OVER EASTERN CANADA WILL REMAIN IN PLACE THROUGH THE WEEKEND. A SERIES OF DISTURBANCES WILL SLIDE THROUGH THE REGION...PRODUCING THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE PERIOD. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. THE SHORTWAVE WILL MAINLY TRACK ACROSS THE NORTHERN THIRD OF THE REGION...AND SFC LOW PRES WILL BE DEVELOPING JUST OVER NJ/NYC THIS EVENING BEFORE SLOWLY TRACKING EAST DURING THE OVERNIGHT. 12Z/07 NAM SHOWS MORE IN THE WAY OF WIDESPREAD QPF AS COMPARED WITH THE 12Z/07 OPERATIONAL GFS. THERE IS PROBABLY A BIT TO MUCH IN THE WAY OF CONVECTIVE FEEDBACK ON THE NAM...SO WILL SIDE WITH THE GFS AND WILL KEEP LIKELY POPS UP FOR THE NORTHERN THIRD OF THE CWA WITH HIGH CHANCE POPS ELSEWHERE. WITH CAPE VALUES RISING TO 1500 J/KG AND LIFTED INDEXES TO FALL TO -5 LATE TONIGHT...WILL KEEP THUNDERSTORMS IN THE FORECAST. GIVEN THE CONVECTIVE NATURE OF THIS SYSTEM...WILL MAINLY LOOK FOR WIDESPREAD THUNDERSTORMS TO DEVELOP...AS OPPOSED TO AN ORGANIZED LINE. THERE MAY BE A BREAK IN THE ACTIVITY SOMETIME AROUND MIDNIGHT BEFORE PICKING UP AGAIN TOWARDS DAYBREAK AS THE SHORTWAVE MOVES OVER THE REGION. OVERNIGHT LOWS WILL MAINLY BE IN THE 60S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... SFC LOW MOVES INTO NORTHERN NEW ENGLAND ON FRI...KEEPING LIKELY POPS ACROSS NORTHERN ZONES AND AT LEAST CHANCE POPS ELSEWHERE. STILL COULD BE SOME POTENT STORMS IN THE AFTERNOON AS CAPE VALUES RISE TO 1100 J/KG AND LIFTED INDEX REMAINS AROUND -5. LATEST GFS SOUNDING ALSO INDICATES INVERTED-V PATTERN...SUGGESTING HAIL AND GUSTY WINDS. ANY THUNDERSTORM ACTIVITY WILL END AFTER SUNSET FRI NIGHT WITH LOSS OF DIURNAL HEATING AND THE APPROACH OF A MORE STABLE AIRMASS. SFC HIGH PRES BUILDS EAST ON SAT KEEPING MAINLY DRY CONDITIONS IN THE FCST. WILL HAVE TO CARRY SLIGHT CHANCE POPS AS WEAK UPPER LEVEL SHORTWAVE ROTATES THROUGH THE REGION. ANOTHER COLD FRONT APPROACHES ON SUN...AND WILL CARRY CHANCE POPS IN THE AFTERNOON AS IT TRACKS EAST. TEMPERATURES WILL BE NEAR NORMAL DURING THE PERIOD. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FOLLOWED HPC GUIDANCE FOR THE LONG TERM. UPPER TROUGH REMAINS OVER THE EASTERN THIRD OF THE NATION...AND TEMPERATURES NEAR NORMAL TEMPERATURE WILL BE THE RULE FOR THE PERIOD WITH HIGHS IN THE LOW TO MID 80S AND LOWS GENERALLY IN THE 60S. WEAK SFC FRONT SLIDES THROUGH THE REGION SUN NIGHT...THEN SFC HIGH PRES BUILDS INTO THE EASTERN THIRD OF THE REGION. A SERIES OF DISTURBANCES WILL THEN SLIDE THROUGH THE REGION TUE AND WED...AND WILL RUN WITH SLIGHT CHANCE TO CHANCE POPS. A MORE SIGNIFICANT WAVE MAY PASS THROUGH THE REGION ON WED. 06Z/07 GFS BRINGS IT RIGHT OVER THE AREA...WHILE 00Z/07 ECMWF BRINGS IT OVER THE AREA TUE NIGHT. GIVEN THE DIFFERENCES...WILL PLAY IT CONSERVATIVE AND CARRY CHANCE POPS TUE NIGHT THROUGH WED. ONCE THE WAVE MOVES THROUGH THE REGION...DRY WX WILL BE IN PLACE TO CLOSE OUT THE WEEK. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... UPPER LEVEL TROUGH WILL REMAIN ACROSS THE REGION THROUGH THE PERIOD WITH SHORTWAVES ROTATING THROUGH. THE TROUGH WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS THIS EVENING INTO FRIDAY AFTERNOON. MVFR TO IFR CEILINGS AND VISIBILITIES WILL BE LIKELY IN ANY CONVECTION. THE STRONGER STORMS THIS EVENING WILL BE EAST OF NEW YORK CITY WITH GUSTY WINDS AND HEAVY RAINFALL. OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...MAINLY VFR. HOWEVER...PERSISTENT UPPER LOW WILL RESULT IN THE POSSIBILITY OF AFTERNOON AND EVENING CONVECTION...WHICH COULD RESULT IN SUB VFR CONDITIONS AT TIMES. THIS SCENARIO IS EXPECTED THROUGH SUNDAY. WITH HIGH PRESSURE BUILDING FROM THE WEST MONDAY THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE MINIMAL MONDAY AND TUESDAY. && .MARINE... A SHORTWAVE MOVING THROUGH THE REGION TONIGHT WILL PRODUCE SHOWERS AND TSTMS OVER THE WATERS THROUGH THIS EVENING...WITH STORMS CAPABLE OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OVER 40 KT. TSTMS SHOULD TAPER OFF AFTER SUNSET WITH LOSS OF DIURNAL HEATING. A SERIES OF DISTURBANCES WILL MOVE ACROSS THE WATERS AS AN UPPER LEVEL TROUGH REMAINS IN PLACE OVER THE EASTERN SEABOARD THROUGH THE WEEKEND. WILL GENERALLY EXPECT AT LEAST A CHANCE FOR SHOWERS AND TSTMS OVER THE WATERS THROUGH THE PERIOD. A COLD FRONT WILL MOVE ACROSS THE WATERS LATE SUN...THEN SFC HIGH PRES BUILDS EAST FOR THE START OF THE NEW WEEK. WINDS AND WAVES WILL GENERALLY REMAIN BELOW SCA CRITERIA. HOWEVER...TSTMS WILL BE CAPABLE OF WIND GUSTS OVER 30 KT AND LOCALLY HIGHER SEAS. && .HYDROLOGY... HEAVY RAIN EXPECTED WITH TSTMS TONIGHT THROUGH FRI AFTERNOON. HEAVIEST RAINFALL RATES WILL AVERAGE 1 TO 2 INCHES PER HOUR AND COULD BE HIGHER WHERE STORMS TRAIN AND BACKBUILD. CURRENTLY...SFC DEWPOINTS ARE IN THE MID TO UPPER 60S OVER THE EASTERN HALF OF THE CWA...AND WOULD EXPECT HEAVIEST RAIN OVER CT AND LONG ISLAND. AS WINDS TAKE ON MORE OF A SOUTHERLY FLOW OVER NYC/NJ/LOWER HUDSON VALLEY...SFC DEWPOINTS WILL CLIMB INTO THE LOWER 60S. THIS WILL PROVIDE AMPLE MOISTURE THIS EVENING. PWATS AVERAGING 1.25 TO 1.5. FLOODING WILL BE LIKELY IN HEAVIEST STORMS...AND ESPECIALLY IN AREAS OF TRAINING AND BACKBUILDING STORMS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...MPS AVIATION...JST MARINE...MPS HYDROLOGY...MPS
Hazardous weather outlook, Aug 7, 8:59 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 859 PM EDT THU AUG 7 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-081115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 859 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA TONIGHT. THE MAIN THREAT WILL BE HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-081115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 859 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO IMPACT THE AREA TONIGHT. THE MAIN THREAT WILL BE HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS TONIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 7, 8:51 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
851 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL CENTEREACH 40.87N 73.08W
08/07/2008 E0.75 INCH SUFFOLK NY PUBLIC
&&
METLocal storm report, Aug 7, 9:16 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
916 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 5 W SAG HARBOR 41.00N 72.41W
08/07/2008 M1.00 INCH ANZ340 NY TRAINED SPOTTER
0903 PM MARINE TSTM WIND 5 W SAG HARBOR 41.00N 72.41W
08/07/2008 M43.00 MPH ANZ340 NY TRAINED SPOTTER
0910 PM HAIL 3 S RIDGE 40.87N 72.88W
08/07/2008 M0.88 INCH SUFFOLK NY OFFICIAL NWS OBS
NICKEL SIZE HAIL AT WFO OKX
&&
METLocal storm report, Aug 7, 9:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
920 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM WATER SPOUT LLOYD HARBOR 40.92N 73.46W
08/07/2008 SUFFOLK NY LAW ENFORCEMENT
WATERSPOUT REPORTED OVER LLOYD HARBOR
0133 PM HAIL CENTERPORT 40.90N 73.37W
08/07/2008 M0.75 INCH SUFFOLK NY FIRE DEPT/RESCUE
PENNY SIZE HAIL REPORTED AT FIRE STATION ON PARK CIRCLE
0215 PM FLASH FLOOD 1 S JERICHO 40.77N 73.54W
08/07/2008 NASSAU NY DEPT OF HIGHWAYS
ONE LANE CLOSED DUE TO FLOODING AT EXIT 35 ON NORTHERN
STATE PARKWAY
0230 PM HAIL 2 S SYOSSET 40.79N 73.50W
08/07/2008 M0.75 INCH NASSAU NY PUBLIC
PENNY SIZE HAIL
0241 PM FLASH FLOOD 1 S JERICHO 40.77N 73.54W
08/07/2008 NASSAU NY TRAINED SPOTTER
EXITS 35 AND 36 CLOSED ON NORTHERN STATE PARKWAY DUE TO
FLOODING
0241 PM HAIL 1 ENE PLAINVIEW 40.79N 73.45W
08/07/2008 M0.88 INCH NASSAU NY TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL AT ROUND SWAMP ROAD NEAR EXIT
39 ON NORTHERN STATE PARKWAY
0247 PM FLASH FLOOD HUNTINGTON 40.88N 73.41W
08/07/2008 SUFFOLK NY BROADCAST MEDIA
ROUTE 110 CLOSED IN BOTH DIRECTIONS AT CREEK ROAD DUE TO
FLOODING
0300 PM TSTM WND DMG OXFORD 41.42N 73.11W
08/07/2008 NEW HAVEN CT FIRE DEPT/RESCUE
NUMEROUS TREES AND WIRES DOWN
0300 PM TSTM WND DMG 4 SW OXFORD 41.38N 73.16W
08/07/2008 FAIRFIELD CT LAW ENFORCEMENT
TREES AND WIRES DOWN ON LOUGHLIN ROAD
0300 PM TSTM WND DMG 2 NE OXFORD 41.44N 73.08W
08/07/2008 NEW HAVEN CT LAW ENFORCEMENT
TREES AND WIRES DOWN ON CHESTNUT TREE HILL ROAD
0557 PM TSTM WND DMG 5 NW BRIDGEPORT 41.24N 73.26W
08/07/2008 FAIRFIELD CT LAW ENFORCEMENT
TREES AND WIRES DOWN ALONG SOMERVILLE RD EAST OF BLACK
ROCK TRNPK
0557 PM HAIL 5 NW BRIDGEPORT 41.24N 73.26W
08/07/2008 E0.88 INCH FAIRFIELD CT LAW ENFORCEMENT
0600 PM TSTM WND DMG TRUMBULL 41.26N 73.21W
08/07/2008 FAIRFIELD CT NWS EMPLOYEE
TREE DOWN
0615 PM MARINE TSTM WIND BRIDGEPORT 41.19N 73.20W
08/07/2008 E46.00 MPH FAIRFIELD CT NWS EMPLOYEE
ESTIMATED WINDS OF 35-40 KT
0620 PM FUNNEL CLOUD NE BRIDGEPORT 41.19N 73.20W
08/07/2008 FAIRFIELD CT CO-OP OBSERVER
FUNNEL CLOUD SEEN 1/2 MILE TO THE NORTHEAST OF BRIDGEPORT
0626 PM HAIL BRIDGEPORT 41.19N 73.20W
08/07/2008 M1.00 INCH FAIRFIELD CT CO-OP OBSERVER
QUARTER SIZE HAIL REPORTED
0630 PM HAIL STRATFORD 41.20N 73.13W
08/07/2008 M1.00 INCH FAIRFIELD CT TRAINED SPOTTER
HALF INCH TO QUARTER SIZE HAIL COVERING GROUND
0823 PM HAIL CENTEREACH 40.87N 73.08W
08/07/2008 E0.75 INCH SUFFOLK NY PUBLIC
0858 PM HAIL 5 W SAG HARBOR 41.00N 72.41W
08/07/2008 M1.00 INCH ANZ340 NY TRAINED SPOTTER
0903 PM MARINE TSTM WIND 5 W SAG HARBOR 41.00N 72.41W
08/07/2008 M43.00 MPH ANZ340 NY TRAINED SPOTTER
0910 PM HAIL 3 S RIDGE 40.87N 72.88W
08/07/2008 M0.88 INCH SUFFOLK NY OFFICIAL NWS OBS
NICKEL SIZE HAIL AT WFO OKX
&&
METSpecial weather statement, Aug 7, 9:33 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 933 PM EDT THU AUG 7 2008 CTZ006-007-010-080215- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 933 PM EDT THU AUG 7 2008 ...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN COUNTIES... AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NAUGATUCK...AND MOVING EAST AT 26 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. BAS
Local storm report, Aug 7, 9:42 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
942 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL MANORVILLE 40.86N 72.79W
08/07/2008 M0.75 INCH SUFFOLK NY NWS EMPLOYEE
0925 PM HAIL MANORVILLE 40.86N 72.79W
08/07/2008 M0.75 INCH SUFFOLK NY NWS EMPLOYEE
0925 PM TSTM WND GST MANORVILLE 40.86N 72.79W
08/07/2008 E60.00 MPH SUFFOLK NY NWS EMPLOYEE
0939 PM HAIL RIDGE 40.91N 72.88W
08/07/2008 E0.88 INCH SUFFOLK NY NWS EMPLOYEE
&&
METLocal storm report, Aug 7, 10:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
1018 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM FLASH FLOOD BRIDGEPORT 41.19N 73.20W
08/07/2008 FAIRFIELD CT BROADCAST MEDIA
STREET FLOODING WITH ROAD CLOSURES
0810 PM WATER SPOUT 8 NE RIVERHEAD 40.99N 72.52W
08/07/2008 SUFFOLK NY PUBLIC
4 MILES NE OF BAITING HOLLOW WATERSPOUT REPORTED
0829 PM HAIL MATTITUCK 41.00N 72.55W
08/07/2008 E0.88 INCH SUFFOLK NY PUBLIC
0840 PM HAIL NORWALK 41.09N 73.42W
08/07/2008 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
0900 PM HAIL RIDGE 40.91N 72.88W
08/07/2008 E0.75 INCH SUFFOLK NY PUBLIC
&&
METThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:01 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 44 min |
| Aug 7, 8:14 PM EDT | Tornado Warning | OKX | Suffolk | 34 min |
| Aug 7, 8:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 7, 8:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Aug 7, 8:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 7, 8:41 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 64 min |
| Aug 7, 8:42 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 7, 9:12 PM EDT | Areal Flood Advisory | OKX | Suffolk | 93 min |
| Aug 7, 9:23 PM EDT | Special Marine Warning | OKX | 67 min | |
| Aug 7, 9:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Aug 7, 9:28 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 62 min |
| Aug 7, 9:43 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 32 min |
| Aug 7, 9:45 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 30 min |
| Aug 7, 10:29 PM EDT | Special Marine Warning | OKX | 63 min | |
| Aug 7, 10:51 PM EDT | Special Marine Warning | OKX | 39 min | |
| Aug 7, 11:31 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 8, 12:24 AM EDT | Special Marine Warning | OKX | 66 min | |
| Aug 8, 2:17 PM EDT | Special Marine Warning | OKX | 58 min | |
| Aug 8, 2:37 PM EDT | Areal Flood Advisory | OKX | Suffolk | 53 min |
| Aug 8, 2:50 PM EDT | Areal Flood Advisory | OKX | Suffolk | 55 min |
| Aug 8, 3:07 PM EDT | Flash Flood Warning | OKX | Suffolk | 49 min |
| Aug 8, 4:36 PM EDT | Special Marine Warning | OKX | 84 min | |
| Aug 8, 5:00 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 60 min |
| Aug 8, 5:11 PM EDT | Special Marine Warning | OKX | 94 min | |
| Aug 8, 6:05 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 55 min |
| Aug 8, 6:29 PM EDT | Special Marine Warning | OKX | 48 min | |
| Aug 8, 6:35 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 40 min |
| Aug 8, 6:36 PM EDT | Special Marine Warning | OKX | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.